Alert archive / Texas / High Wind Warnings in 2019

High Wind Warning 5, NWS Lubbock, TX

April 10, 201922 counties in Texas

NWS Lubbock, TX issued this high wind warning at Apr 10, 2019, 3:52 AM CDT for 22 counties in Texas. It took effect at Apr 10, 2019, 11:00 AM CDT. It was in force for 11 hr. 55 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 10, 2019, 3:52 AM CDT (08:52 UTC)
In effect from
Apr 10, 2019, 11:00 AM CDT
Expired
Apr 10, 2019, 10:00 PM CDT
In force
11 hr
Issued by
NWS Lubbock, TX
All 22 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 1:40 PM CDTNON-TSTM WND GST 592 Ssw Muleshoe, TX
Apr 10, 2:01 PM CDTNON-TSTM WND GST 60Happy, TX
Apr 10, 2:10 PM CDTNON-TSTM WND GST 586 S Olton, TX
Apr 10, 2:10 PM CDTNON-TSTM WND GST 59Vigo Park, TX
Apr 10, 2:10 PM CDTNON-TSTM WND GST 602 Ne Friona, TX
Apr 10, 2:25 PM CDTNON-TSTM WND GST 606 Ssw Anton, TX
Apr 10, 2:45 PM CDTNON-TSTM WND GST 582 Ne Dimmitt, TX
Apr 10, 2:48 PM CDTNON-TSTM WND GST 61Vigo Park, TX
Apr 10, 3:00 PM CDTNON-TSTM WND GST 591 S Plainview, TX
Apr 10, 3:00 PM CDTNON-TSTM WND GST 641 Ene Morton, TX
Apr 10, 3:05 PM CDTNON-TSTM WND GST 61Anton, TX
Apr 10, 3:29 PM CDTNON-TSTM WND GST 58New Home, TX
Apr 10, 3:35 PM CDTNON-TSTM WND GST 591 Ne Amherst, TX
Apr 10, 3:41 PM CDTNON-TSTM WND GST 58Happy, TX
Apr 10, 3:45 PM CDTNON-TSTM WND GST 588 Wsw Sundown, TX
Apr 10, 3:45 PM CDTNON-TSTM WND GST 613 N Plains, TX
Apr 10, 3:47 PM CDTNON-TSTM WND GST 613 Wsw Aiken, TX
Apr 10, 4:00 PM CDTNON-TSTM WND GST 587 Ese Silverton, TX
Apr 10, 4:00 PM CDTNON-TSTM WND GST 612 Wsw Turkey, TX
Apr 10, 4:00 PM CDTNON-TSTM WND GST 61Reese Center, TX
Apr 10, 4:04 PM CDTNON-TSTM WND GST 619 Wsw Earth, TX
Apr 10, 4:05 PM CDTNON-TSTM WND GST 622 Ne Friona, TX
Apr 10, 4:35 PM CDTNON-TSTM WND GST 643 N Hart, TX
Apr 10, 4:40 PM CDTNON-TSTM WND GST 634 S Levelland, TX
Apr 10, 4:50 PM CDTNON-TSTM WND GST 597 Wnw Denver City, TX
Apr 10, 4:55 PM CDTNON-TSTM WND GST 595 Ene Abernathy, TX
Apr 10, 4:55 PM CDTNON-TSTM WND GST 661 S Plainview, TX
Apr 10, 4:55 PM CDTNON-TSTM WND GST 693 N Plains, TX
Apr 10, 5:10 PM CDTNON-TSTM WND GST 582 Ene Tulia, TX
Apr 10, 5:10 PM CDTNON-TSTM WND GST 621 S Plainview, TX
Apr 10, 5:20 PM CDTNON-TSTM WND GST 582 S Brownfield, TX
Apr 10, 5:20 PM CDTNON-TSTM WND GST 646 S Olton, TX
Apr 10, 5:20 PM CDTNON-TSTM WND GST 664 S Levelland, TX
Apr 10, 5:20 PM CDTNON-TSTM WND GST 706 Ssw Anton, TX
Apr 10, 5:25 PM CDTNON-TSTM WND GST 582 S Lesley, TX
Apr 10, 5:25 PM CDTNON-TSTM WND GST 642 Ssw Muleshoe, TX
Apr 10, 5:25 PM CDTNON-TSTM WND GST 668 Wsw Sundown, TX
Apr 10, 5:25 PM CDTNON-TSTM WND GST 695 Ene Abernathy, TX
Apr 10, 5:30 PM CDTNON-TSTM WND GST 581 Ne Amherst, TX
Apr 10, 5:30 PM CDTNON-TSTM WND GST 596 Ssw Wolfforth, TX
Apr 10, 5:30 PM CDTNON-TSTM WND GST 602 Ne Dimmitt, TX
Apr 10, 5:40 PM CDTNON-TSTM WND GST 64Reese Center, TX
Apr 10, 5:40 PM CDTNON-TSTM WND GST 683 Wsw Aiken, TX
Apr 10, 5:40 PM CDTNON-TSTM WND GST 736 Ssw Anton, TX
Apr 10, 5:41 PM CDTNON-TSTM WND GST 593 Ene South Plains, TX
Apr 10, 5:41 PM CDTNON-TSTM WND DMGLubbock, TXREPORT OF POWERLINES DOWN ON CARS ON 7TH AND BROADWAY.
Apr 10, 5:45 PM CDTNON-TSTM WND GST 627 Ese Silverton, TX
Apr 10, 5:47 PM CDTNON-TSTM WND GST 59Caprock Canyon Sp, TX
Apr 10, 5:50 PM CDTNON-TSTM WND GST 612 Nne Floydada, TX
Apr 10, 6:00 PM CDTNON-TSTM WND GST 633 Ene South Plains, TX
Apr 10, 6:05 PM CDTNON-TSTM WND GST 616 Ssw Wolfforth, TX
Apr 10, 6:19 PM CDTNON-TSTM WND GST 61Caprock Canyon Sp, TX
Apr 10, 6:30 PM CDTNON-TSTM WND GST 622 Wsw Turkey, TX
Apr 10, 6:35 PM CDTNON-TSTM WND GST 654 S Levelland, TX
Apr 10, 6:54 PM CDTNON-TSTM WND GST 626 Nne Lubbock, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2019-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2019-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3943 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

446 
WWUS74 KLUB 100852
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
352 AM CDT Wed Apr 10 2019

TXZ021>042-102100-
/O.UPG.KLUB.HW.A.0004.190410T1500Z-190411T0300Z/
/O.NEW.KLUB.HW.W.0005.190410T1600Z-190411T0300Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, 
Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Floydada, Lockney, Matador, Roaring Springs, 
Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock,
Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, 
Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, 
Tahoka, New Home, ODonnell, Post, and Lake Alan Henry
352 AM CDT Wed Apr 10 2019

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

The National Weather Service in Lubbock has issued a High Wind
Warning, which is in effect from 11 AM this morning to 10 PM CDT
this evening. The High Wind Watch is no longer in effect. 

* TIMING...Wednesday from 11 AM through 10 PM.

* WINDS...West at 40 to 50 mph with some gusts over 70 mph.

* IMPACTS...Structural damage is possible in addition to downed 
  tree branches, fallen utility lines, and widespread blowing 
  dust. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

TXZ043-044-102100-
/O.UPG.KLUB.HW.A.0004.190410T1500Z-190411T0300Z/
/O.NEW.KLUB.WI.Y.0011.190410T1600Z-190411T0300Z/
Kent-Stonewall-
Including the cities of Jayton, Aspermont, and Old Glory
352 AM CDT Wed Apr 10 2019

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect from 11 AM this morning to 10 PM CDT
this evening. The High Wind Watch is no longer in effect. 

* TIMING...Wednesday from 11 AM through 10 PM.

* WINDS...West at 35 to 40 mph with some gusts over 50 mph.

* IMPACTS...Structural damage is possible in addition to downed 
  tree branches, fallen utility lines, and widespread blowing 
  dust. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
4 follow-up statements
889 
WWUS74 KLUB 102025
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
325 PM CDT Wed Apr 10 2019

TXZ021>042-110300-
/O.CON.KLUB.HW.W.0005.000000T0000Z-190411T0300Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, 
Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Floydada, Lockney, Matador, Roaring Springs, 
Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock,
Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, 
Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, 
Tahoka, New Home, ODonnell, Post, and Lake Alan Henry
325 PM CDT Wed Apr 10 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* TIMING...Today through 10 PM.

* WINDS...West at 40 to 50 mph with some gusts over 70 mph.

* IMPACTS...Structural damage is possible in addition to downed 
  tree branches, fallen utility lines, and widespread blowing 
  dust. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

TXZ043-044-110300-
/O.CON.KLUB.WI.Y.0011.000000T0000Z-190411T0300Z/
Kent-Stonewall-
Including the cities of Jayton, Aspermont, and Old Glory
325 PM CDT Wed Apr 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...Wednesday from 11 AM through 10 PM.

* WINDS...West at 35 to 40 mph with some gusts over 50 mph.

* IMPACTS...Structural damage is possible in addition to downed 
  tree branches, fallen utility lines, and widespread blowing 
  dust. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
279 
WWUS74 KLUB 102302
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
602 PM CDT Wed Apr 10 2019

...High Wind and Blowing dust creating Very Low Visibilities on 
the Texas South Plains...

TXZ021>042-110300-
/O.CON.KLUB.HW.W.0005.000000T0000Z-190411T0300Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, 
Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Floydada, Lockney, Matador, Roaring Springs, 
Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock,
Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, 
Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, 
Tahoka, New Home, ODonnell, Post, and Lake Alan Henry
602 PM CDT Wed Apr 10 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* TIMING...Today through 10 PM.

* WINDS...West at 40 to 50 mph with some gusts over 70 mph.

* IMPACTS...Structural damage is possible in addition to downed
  tree branches, fallen utility lines and poles, and widespread 
  blowing dust with visibilities locally near zero along some open
  fields.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. 

If visibility is too poor to drive, pull all the way off the
highway, turn off your headlights and take your foot off the
brake, and wait for visibilities to improve before continuing.

&&

$$

TXZ043-044-110300-
/O.CON.KLUB.WI.Y.0011.000000T0000Z-190411T0300Z/
Kent-Stonewall-
Including the cities of Jayton, Aspermont, and Old Glory
602 PM CDT Wed Apr 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...Wednesday from 11 AM through 10 PM.

* WINDS...West at 35 to 40 mph with some gusts over 50 mph.

* IMPACTS...Structural damage is possible in addition to downed 
  tree branches, fallen utility lines, and widespread blowing 
  dust. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
892 
WWUS74 KLUB 102308
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
608 PM CDT Wed Apr 10 2019

...High Wind and Blowing dust creating Very Low Visibilities on
the Texas South Plains...

TXZ021>025-027>030-033>036-039>042-110300-
/O.NEW.KLUB.DU.W.0001.190410T2308Z-190411T0300Z/
/O.CON.KLUB.HW.W.0005.000000T0000Z-190411T0300Z/
Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Cochran-
Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Muleshoe, 
Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, 
Lockney, Morton, Whiteface, Levelland, Sundown, Lubbock, 
Wolfforth, Slaton, Ralls, Crosbyton, Denver City, Plains, 
Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, 
and Lake Alan Henry
608 PM CDT Wed Apr 10 2019

...BLOWING DUST WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

The National Weather Service in Lubbock has issued a Blowing Dust
Warning, which is in effect until 10 PM CDT this evening. 

* TIMING...Today through 10 PM.

* WINDS...West at 40 to 50 mph with some gusts over 70 mph.

* VISIBILITY...Areas of visibilities less than a half mile and
  locally near zero along open fields.

* Impacts...Structural damage is possible in addition to downed 
  tree branches, fallen utility lines and poles, and widespread 
  blowing dust with visibilities locally near zero along some 
  open fields. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

If visibility is too poor to drive, pull all the way off the
highway, turn off your headlights and take your foot off the
brake, and wait for visibilities to improve before continuing.

A Blowing Dust Warning means blowing dust will reduce
visibilities to 1/4 mile or less over a large area. Motorists
should avoid traveling in these conditions. If you must drive and
encounter near zero visibility, park your vehicle as far off the
road with all lights off and your foot removed from the brake
pedal.

&&

$$

TXZ026-031-032-037-038-110300-
/O.CON.KLUB.HW.W.0005.000000T0000Z-190411T0300Z/
Childress-Motley-Cottle-Dickens-King-
Including the cities of Childress, Kirkland, Matador, 
Roaring Springs, Paducah, Cee Vee, Spur, Dickens, Dumont, 
and Guthrie
608 PM CDT Wed Apr 10 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* TIMING...Today through 10 PM.

* WINDS...West at 40 to 50 mph with some gusts over 70 mph.

* IMPACTS...Structural damage is possible in addition to downed 
  tree branches, fallen utility lines and poles, and widespread 
  blowing dust with visibilities locally near zero along some 
  open fields. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

If visibility is too poor to drive, pull all the way off the
highway, turn off your headlights and take your foot off the
brake, and wait for visibilities to improve before continuing.

&&

$$

TXZ043-044-110300-
/O.CON.KLUB.WI.Y.0011.000000T0000Z-190411T0300Z/
Kent-Stonewall-
Including the cities of Jayton, Aspermont, and Old Glory
608 PM CDT Wed Apr 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...Wednesday from 11 AM through 10 PM.

* WINDS...West at 35 to 40 mph with some gusts over 50 mph.

* IMPACTS...Structural damage is possible in addition to downed 
  tree branches, fallen utility lines, and widespread blowing 
  dust. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
492 
WWUS74 KLUB 110306
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1006 PM CDT Wed Apr 10 2019

TXZ021>025-027>030-033>036-039>042-110415-
/O.EXP.KLUB.DU.W.0001.000000T0000Z-190411T0300Z/
/O.EXP.KLUB.HW.W.0005.000000T0000Z-190411T0300Z/
Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Cochran-
Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Muleshoe, 
Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, 
Lockney, Morton, Whiteface, Levelland, Sundown, Lubbock, 
Wolfforth, Slaton, Ralls, Crosbyton, Denver City, Plains, 
Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, 
and Lake Alan Henry
1006 PM CDT Wed Apr 10 2019

...BLOWING DUST WARNING HAS EXPIRED...
...HIGH WIND WARNING HAS EXPIRED...

Gusty winds and local blowing dust will continue late this 
evening, but widespread strong winds and thick blowing dust have 
mostly ended.

$$

TXZ026-031-032-037-038-110415-
/O.EXP.KLUB.HW.W.0005.000000T0000Z-190411T0300Z/
Childress-Motley-Cottle-Dickens-King-
Including the cities of Childress, Kirkland, Matador, 
Roaring Springs, Paducah, Cee Vee, Spur, Dickens, Dumont, 
and Guthrie
1006 PM CDT Wed Apr 10 2019

...HIGH WIND WARNING HAS EXPIRED...

Gusty winds and local blowing dust will continue late this 
evening, but widespread strong winds and thick blowing dust have 
mostly ended.

$$

TXZ043-044-110415-
/O.EXP.KLUB.WI.Y.0011.000000T0000Z-190411T0300Z/
Kent-Stonewall-
Including the cities of Jayton, Aspermont, and Old Glory
1006 PM CDT Wed Apr 10 2019

...WIND ADVISORY HAS EXPIRED...

Gusty winds and local blowing dust will continue late this 
evening, but widespread strong winds and thick blowing dust have 
mostly ended.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Apr 10, 12:24 AM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Apr 10, 12:24 AM CDT, 3 hours 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Lubbock TX
1224 AM CDT Wed Apr 10 2019

.AVIATION...
VFR conditions in place in the overnight hours all three TAF
sites. Conditions will start to deteriorate late morning as strong
southwest wind develops at KLBB and KPVW. Expect MVFR visibilities
at KLBB/KPVW due to blowing dust with sustained speeds approaching
40 knots at times. Will likely need to go with Airport Weather
Warning for KLBB due to the strong winds but will hold off until
the 12Z issuance to better nail down timing. KCDS will be far
enough east to not see the decrease in visibilities but will still
see some blowing dust from further east. Strong winds will slowly
start to decrease after sunset local time but still remain in the
20 to 30 knot sustained from the west after 00Z local time with a
gradual fall to around 10 to 15 mph before 12Z Thursday.

Jordan

.PREV DISCUSSION... /issued 324 PM CDT Tue Apr 9 2019/

DISCUSSION...
The focus this afternoon remains on the high wind event expected
tomorrow. A sharp upper level short wave trough over the Pacific
Northwest this afternoon will move to the southeast and quickly
deepen as it moves over the Colorado and Wyoming Rockies early
Wednesday. A very tight mid level height gradient ahead of the
trough across the southern High Plains is the main indicator that
tomorrow will be a windy day. A progged 700 mb height gradient of
around 10 dam between Amarillo and Midland puts it near the top
end of our local high wind decision tree. However, there are a few
factors that might keep its potential from being fully maximized.
The strongest wind storms to affect our forecast area often have
the mid level low moving across southwestern Kansas during the
daytime hours with a strong mid level speed max rotating across
the region south of the low as well as strong mid level vorticity
advection which helps serve as a means to aid in transporting the
high momentum air toward the surface. These will be, to a strong
degree, lacking tomorrow, although a modest vort max is progged to
move across the area ahead of the main vorticity lobe Wednesday
night. In addition, mid level flow ahead of the trough is progged
around 55-60 kts during the mid to late day hours and a hot,
well-mixed boundary layer should help downward momentum transport
as well. MOS continues to support winds in the 35-45 kt range as
well. So, all in all, although not classic timing for us enough
ingredients remain in place to have high confidence in a high wind
event. There are a couple of items, however, leading to
maintaining the High Wind Watch rather than upgrading to a warning
at this time. The southeastern counties with their lower elevation
and their farther proximity from the parent low may struggle to
reach criteria. In addition, timing seems to have shifted a bit
slower than previously expected, so it seems to be a bit prudent
to let the overnight shift tweak timing and areal extent based on
the most recent guidance heading into the event.

After Wednesday focus shifts to the weekend when the next upper
low moves out of the west. This next one is progged to be quite a
bit further south, moving from Arizona early Friday to the
southern High Plains midday Saturday. This pattern favors a wetter
and less windy solution with the intrusion of some cold air into
the area as early as Friday night. The models are supporting a
little more widespread precipitation than before and have nudged
precip chances upwards some. The biggest question at this time is
precipitation phase late Friday night through Saturday morning.
There is some potential for enough cold air to be drawn into the
system to support some snow across the northern row or two of the
forecast area. However, models have yet to zero in on a track with
the 12z GFS run an example of a slight shift northward. For now
will keep phase all liquid, but it is a setup that bears watch.

FIRE WEATHER...
Critical fire weather continues to look likely for Wednesday, in
particular up on the South Plains, as wind speeds will become
quite strong and as relative humidity falls below 15 percent, and
likely to or below 10 percent. There are still a few issues with
timing (see discussion above) and whether the wind/RH combo off
the Caprock will be sufficient given the transitional greening
there. Potential remains high but will let the overnight shift
tonight make the final call on upgrade to a Fire Weather Warning
given the latest data going into the event.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from 11 AM CDT this morning through this
evening for TXZ021>044.

High Wind Watch from 10 AM CDT this morning through this evening
for TXZ021>044.

&&

14
Hazardous weather outlook, Apr 9, 11:20 AM CDT, 16 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1120 AM CDT Tue Apr 9 2019

TXZ021>044-100430-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1120 AM CDT Tue Apr 9 2019

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Very strong west winds are expected Wednesday. These winds will
loft blowing dust and create critical fire weather conditions. A
High Wind Watch and Fire Weather Watch is in effect for the
entire region late Wednesday morning until mid Wednesday evening.

Additionally, a frost or light freeze may be possible on the
Caprock Thursday night.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:52 AM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more18 hr
Apr 10, 3:52 AM CDTWind AdvisoryLUBKent, Stonewall18 hr
Apr 10, 6:08 PM CDTBlowing Dust WarningLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 11 more4 hr

Nearby

High Wind Warnings in Texas, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.